MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-211-E
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Ambulation or Postural Difficulties (2544); Muscle/Tendon Damage (4532); Insufficient Information (4580)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had a index rtka in (b)(6) 2021.Patient had a trauma and developed a disruption of the extensor mechanism that required revision on (b)(6) 2021.Only the poly component was exchanged.
 
Event or Problem Description
Patient had a index rtka in (b)(6)2021.Patient had a trauma and developed a disruption of the extensor mechanism that required revision on (b)(6)2021.Only the poly component was exchanged.Update 26-april-2022 per clinician review: "pre-revision x-rays show the cementless triathlon implant.The patella is extremely high riding consistent with a rupture of the patella tendon.[.] the procedure performed was ¿ right knee single component revision and secondary reconstruction of the right knee patella tendon with mesh augmentation¿.In the indications portion it states [.] that the patient suffered a ¿mechanical slip and fall".There was a small avulsion of the tibial tubercle.It states that there was a "notch" in the polyethylene which was attributed to the fall.Reconstruction was carried out using mesh and cement and a screw.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and patient factors (patella tendon rupture) involving a triathlon insert was reported.The patient factors (patella tendon rupture) event was confirmed; the crack/fracture event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: this inquiry reports the complication of a rupture of the patella tendon after total knee arthroplasty.How soon after surgery is unclear due to discrepancies noted above.I can confirm that this event took place since i was able to view the pre-op and post-op radiographs and the index and revision operation report.However, no patient identifier is on the operation reports because they were redacted.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of patella tendon rupture after total knee replacement are multifactorial including trauma, patient activity factors and possible damage to the tendon at surgery." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient underwent surgery for the repair of a ruptured patella tendon following a slip and fall incident.Intraoperatively, the triathlon insert was revised as it was observed to have a "notch" in it.A review of the provided medical records by a clinical consultant confirmed the patella tendon rupture event but was unable to determine root cause: "this inquiry reports the complication of a rupture of the patella tendon after total knee arthroplasty.[.] i can confirm that this event took place since i was able to view the pre-op and post-op radiographs and the index and revision operation report.[.] regarding the possible root cause of this event, i cannot determine it with certainty.Causes of patella tendon rupture after total knee replacement are multifactorial including trauma, patient activity factors and possible damage to the tendon at surgery." return of the device and/or photographs of the event are required to confirm the reported crack/fracture of the insert.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key13618862
Report Number0002249697-2022-00293
Device Sequence Number5706399
Product Code MBH
UDI-Device Identifier07613327336504
UDI-Public07613327336504
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number5531-G-211-E
Device Catalogue Number5531-G-211-E
Device Lot NumberLJM958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite